MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO INSULIN SYRINGE WITH THE BD ULTRA-FINE NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO INSULIN SYRINGE WITH THE BD ULTRA-FINE NEEDLE; PISTON SYRINGE
Model Number 324912
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the shield separated from the bd veo¿ insulin syringe with the bd ultra-fine¿ needle in the packaging, and 2 syringes' needles broke off in the injection site and were removed with tweezers.The following information was provided by the initial reporter: "consumer reported that one needle was unshielded and sticking through the bag, the shield was loose inside of the bag." "consumer also reported that 2 needles broke off in the injection site during injection.She was able to remove the needles with a tweezer, no medical attention, no injuries.".

Brand Name
BD VEO INSULIN SYRINGE WITH THE BD ULTRA-FINE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12610417
Report Number1920898-2021-01065
Device Sequence Number11116383
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2025
Device Model Number324912
Device Catalogue Number324912
Device Lot Number0252919
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Initial Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1